Full Text:   <435>

Summary:  <130>

CLC number: R595.9

On-line Access: 2019-06-06

Received: 2019-01-02

Revision Accepted: 2019-03-10

Crosschecked: 2019-05-23

Cited: 0

Clicked: 687

Citations:  Bibtex RefMan EndNote GB/T7714

 ORCID:

Yuan-qiang Lu

https://orcid.org/0000-0002-9057-4344

-   Go to

Article info.
Open peer comments

Journal of Zhejiang University SCIENCE B 2019 Vol.20 No.7 P.588-597

10.1631/jzus.B1800640


Systematic review and meta-analysis of the efficacy and safety of immunosuppressive pulse therapy in the treatment of paraquat poisoning


Author(s):  Ying-Ge Xu, Yuan-Qiang Lu

Affiliation(s):  Department of Emergency Medicine, the First Affiliated Hospital, School of Medicine, Zhejiang University, Hangzhou 310003, China

Corresponding email(s):   luyuanqiang@zju.edu.cn

Key Words:  Paraquat, Glucocorticoids, Cyclophosphamide, Immunosuppressive pulse therapy, Meta-analysis


Ying-Ge Xu, Yuan-Qiang Lu. Systematic review and meta-analysis of the efficacy and safety of immunosuppressive pulse therapy in the treatment of paraquat poisoning[J]. Journal of Zhejiang University Science B, 2019, 20(7): 588-597.

@article{title="Systematic review and meta-analysis of the efficacy and safety of immunosuppressive pulse therapy in the treatment of paraquat poisoning",
author="Ying-Ge Xu, Yuan-Qiang Lu",
journal="Journal of Zhejiang University Science B",
volume="20",
number="7",
pages="588-597",
year="2019",
publisher="Zhejiang University Press & Springer",
doi="10.1631/jzus.B1800640"
}

%0 Journal Article
%T Systematic review and meta-analysis of the efficacy and safety of immunosuppressive pulse therapy in the treatment of paraquat poisoning
%A Ying-Ge Xu
%A Yuan-Qiang Lu
%J Journal of Zhejiang University SCIENCE B
%V 20
%N 7
%P 588-597
%@ 1673-1581
%D 2019
%I Zhejiang University Press & Springer
%DOI 10.1631/jzus.B1800640

TY - JOUR
T1 - Systematic review and meta-analysis of the efficacy and safety of immunosuppressive pulse therapy in the treatment of paraquat poisoning
A1 - Ying-Ge Xu
A1 - Yuan-Qiang Lu
J0 - Journal of Zhejiang University Science B
VL - 20
IS - 7
SP - 588
EP - 597
%@ 1673-1581
Y1 - 2019
PB - Zhejiang University Press & Springer
ER -
DOI - 10.1631/jzus.B1800640


Abstract: 
paraquat (PQ), a highly effective herbicide, is widely used worldwide. PQ poisoning can cause multiple organ failure, in which the lung is the primary target organ. After PQ poisoning, the patient mortality rate is as high as 90%, and there is currently no specific antidote. The main clinical treatment is the use of glucocorticoids and cyclophosphamide for pulse therapy, but its effectiveness and safety are still uncertain. We investigated the effectiveness and safety of immunosuppressive pulse therapy with glucocorticoids and cyclophosphamide to evaluate the treatment value in patients with acute PQ poisoning. This meta-analysis, combined with seven trials that enrolled a total of 426 patients, showed that immunosuppressive pulse therapy with glucocorticoids and cyclophosphamide for PQ poisoning significantly reduced mortality of the study group (59.3%, 134/226) compared with the control group (81.0%, 162/200). There was no significant difference of hepatitis or renal failure between the control and study groups, indicating that immunosuppressive pulse therapy was relatively safe. Several patients were reported to have leukopenia and returned to normal after 1–2 weeks without any abnormalities. Two cases of non-fatal sepsis were reported and considered to be a side effect of the immunosuppressive pulse therapy. Thus, immunosuppressive pulse therapy can efficiently reduce the mortality of PQ poisoning and it is relatively safe.

关于免疫抑制冲击治疗百草枯中毒的安全性和有效性评价系统回顾和荟萃分析

目的:评估免疫抑制冲击治疗百草枯中毒患者的安全性和有效性.
创新点:报告了在百草枯中毒的患者中,使用免疫抑制冲击治疗的效果,确定了其是否会增加患者发生肝炎和肾衰的风险.
方法:我们检索了截止于2018年6月,发表在PubMed, EMBASE和Cochrane三个数据库中关于免疫抑制冲击治疗百草枯中毒患者的文献.经过筛选,最终有7篇文献符合纳入标准,总共426位病人,并采用RevMan软件进行数据分析.
结论:对纳入的7篇文献进行荟萃分析,发现使用免疫抑制冲击治疗能够有效的降低百草枯中毒患者的死亡率,而且是相对安全的,不会增加患者发生肝炎或者肾衰的发生率.部分文献报道一些患者出现了白细胞减少,但都在停药后1~2周内恢复正常.另外,文献还报道了两例非致死性的脓毒症,这可能是免疫抑制治疗造成的免疫功能低下引起的.

关键词:百草枯;糖皮质激素;环磷酰胺;免疫抑制冲击治疗;荟萃分析

Darkslateblue:Affiliate; Royal Blue:Author; Turquoise:Article

Reference

[1]Afzali S, Gholyaf M, 2008. The effectiveness of combined treatment with methylprednisolone and cyclophosphamide in oral paraquat poisoning. Arch Iran Med, 11(4):387-391.

[2]Block ER, 1979. Potentiation of acute paraquat toxicity by vitamin E deficiency. Lung, 156(1):195-203.

[3]Day BJ, Crapo JD, 1996. A metalloporphyrin superoxide dismutase mimetic protects against paraquat-induced lung injury in vivo. Toxicol Appl Pharmacol, 140(1):94-100.

[4]Dinis-Oliveira RJ, Duarte JA, Sánchez-Navarro A, et al., 2008. Paraquat poisonings: mechanisms of lung toxicity, clinical features, and treatment. Crit Rev Toxicol, 38(1):13-71.

[5]Feng MX, Li YN, Ruan WS, et al., 2018. Predictive value of the maximum serum creatinine value and growth rate in acute paraquat poisoning patients. Sci Rep, 8:11587.

[6]Gawarammana I, Buckley NA, Mohamed F, et al., 2018. High-dose immunosuppression to prevent death after paraquat self-poisoning—a randomised controlled trial. Clin Toxicol (Phila), 56(7):633-639.

[7]Ghorbani A, Masoumi K, Forouzan A, et al., 2015. Effect of pulse therapy with glucocorticoids and cyclophosphamide in patients with paraquat poisoning. Hong Kong J Emerg Med, 22(4):235-240.

[8]Hart TB, 1987. Paraquat—a review of safety in agricultural and horticultural use. Hum Toxicol, 6(1):13-18.

[9]Huang WD, Wang JZ, Lu YQ, et al., 2011. Lysine acetylsalicylate ameliorates lung injury in rats acutely exposed to paraquat. Chin Med J (Engl), 124(16):2496-2501.

[10]Jiang JK, Fang W, Gu LH, et al., 2016. Early changes of peripheral blood lymphocyte subpopulations in patients with occupational 2,4-dinitrophenol poisoning. Biomed Environ Sci, 29(12):909-914.

[11]Lin JL, Wei MC, Liu YC, 1996. Pulse therapy with cyclophosphamide and methylprednisolone in patients with moderate to severe paraquat poisoning: a preliminary report. Thorax, 51(7):661-663.

[12]Lin JL, Leu ML, Liu YC, et al., 1999. A prospective clinical trial of pulse therapy with glucocorticoid and cyclophosphamide in moderate to severe paraquat-poisoned patients. Am J Respir Crit Care Med, 159(2):357-360.

[13]Lin JL, Lin-Tan DT, Chen KH, et al., 2006. Repeated pulse of methylprednisolone and cyclophosphamide with continuous dexamethasone therapy for patients with severe paraquat poisoning. Crit Care Med, 34(2):368-373.

[14]Lin JL, Lin-Tan DT, Chen KH, et al., 2011. Improved survival in severe paraquat poisoning with repeated pulse therapy of cyclophosphamide and steroids. Intensive Care Med, 37(6):1006-1013.

[15]Lu YQ, 2018. HIV and paraquat poisoning: fighting fire with fire? J Zhejiang Univ-Sci B (Biomed & Biotechnol), 19(2):168-170.

[16]Lu YQ, Jiang JK, Huang WD, 2011. Clinical features and treatment in patients with acute 2,4-dinitrophenol poisoning. J Zhejiang Univ-Sci B (Biomed & Biotechnol), 12(3):189-192.

[17]Marino M, Morabito E, Brunetto MR, et al., 2004. Acute and severe liver damage associated with intravenous glucocorticoid pulse therapy in patients with Graves’ ophthalmopathy. Thyroid, 14(5):403-406.

[18]Perriëns JH, Benimadho S, Lie Kiauw I, et al., 1992. High-dose cyclophosphamide and dexamethasone in paraquat poisoning: a prospective study. Hum Exp Toxicol, 11(2):129-134.

[19]Sakemi T, Fujimoto S, Fujimi S, et al., 1993. Difference between renal failure associated with methylprednisolone pulse therapy and deterioration of renal function unrelated to methylprednisolone therapy. Am J Nephrol, 13(2):132-137.

[20]Seidenfeld JJ, Wycoff D, Zavala DC, et al., 1978. Paraquat lung injury in rabbits. Br J Ind Med, 35(3):245-257.

[21]Shang AD, Lu YQ, 2015. A case report of severe paraquat poisoning in an HIV-positive patient: an unexpected outcome and inspiration. Medicine (Baltimore), 94(8):e587.

[22]Smith LL, 1988. The toxicity of paraquat. Adverse Drug React Acute Poisoning Rev, 7(1):1-17.

[23]Stang A, 2010. Critical evaluation of the Newcastle-Ottawa scale for the assessment of the quality of nonrandomized studies in meta-analyses. Eur J Epidemiol, 25(9):603-605.

[24]Wang HR, Pan J, Shang AD, et al., 2017. Time-dependent haemoperfusion after acute paraquat poisoning. Sci Rep, 7(1):2239.

[25]Wasserman B, Block ER, 1978. Prevention of acute paraquat toxicity in rats by superoxide dismutase. Aviat Space Environ Med, 49(6):805-809.

[26]Weissel M, Hauff W, 2000. Fatal liver failure after high-dose glucocorticoid pulse therapy in a patient with severe thyroid eye disease. Thyroid, 10(6):521.

[27]Zhang Q, Wu WZ, Lu YQ, et al., 2012. Successful treatment of patients with paraquat intoxication: three case reports and review of the literature. J Zhejiang Univ-Sci B (Biomed & Biotechnol), 13(5):413-418.

[28]Zhao XH, Lu YQ, 2014. Multiple embolisms resulted from a huge fishbone piercing the left atrium. Intensive Care Med, 40(4):621-622.

[29]Zhu JY, Pan J, Lu YQ, 2015. A case report on indirect transmission of human rabies. J Zhejiang Univ-Sci B (Biomed & Biotechnol), 16(11):969-970.

Open peer comments: Debate/Discuss/Question/Opinion

<1>

Please provide your name, email address and a comment





Journal of Zhejiang University-SCIENCE, 38 Zheda Road, Hangzhou 310027, China
Tel: +86-571-87952783; E-mail: cjzhang@zju.edu.cn
Copyright © 2000 - Journal of Zhejiang University-SCIENCE